I’ve been on Adderall XR for a bit over a week now. It’s going pretty okay, except for the stuff that isn’t.
The good: on days that I take it, my mind feels absolutely clear and I’m able to concentrate on things, and if a distraction happens I can usually go right back to what I was working on without having to spend an hour trying to regain my context.
The bad: it dehydrates me, and combined with gabapentin I seem to now have a higher proclivity towards Death Poops from Hell. Today I woke up at around 6 AM with some pretty major cramping and then had the worst vasovagal response ever (without fainting, anyway), and in the end my bowel didn’t even completely empty so I’m still feeling crampy and don’t have that feeling of amazing clarity and zen calm that I normally get. In the afternoon I started getting bloody mucus farts and I’m still very gassy. I hope this clears up tonight so I’m able to go to my interview tomorrow; I’d rather not have to reschedule at the last minute. (But I absolutely will if I’m not feeling great.)
Also that basically pre-drained all my spoons for today and I’ve been tired and in pain all day. I did at least have a nice lunch with Jukka though; we went to the International District and had some tasty dim sum and then went to Daiso (where I bought more storage containers) and Uwajimaya (where he bought fruit for a dessert he’s making).
The interesting: I have lost about 5 pounds since starting it. I assume a lot of that is water weight, but being an amphetamine salt it has weight loss as a common side-effect, apparently mostly due to it being an appetite suppressant (and not because of any supposed metabolism boost). Back in the 80s, amphetamines were often prescribed as rapid weight-loss for the obese, although that was likely at much higher doses than 10mg, not to mention not time-release.
Also it looks like taking Adderall and nortriptyline at the same time is heavily contra-indicated. Uh oh. Which is more important to me, being functional or not being in pain? Maybe I should try tapering off of the nortriptyline. I think the gabapentin is doing most of the heavy lifting with my fibro symptoms these days.
I’ll ask my doctor about this, and if he says I should taper off, then I guess I’ll give myself a few weeks of downtime to give myself time to taper and see how that goes.